MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, RIGHT,SHORT, 9 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, RIGHT,SHORT, 9 HOLES; PLATE, FIXATION, BONE
Catalog Number 54-25384
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device is not available to stryker.
 
Event or Problem Description
As reported in ethics hotline case number (b)(4): "on (b)(6) 2018, at least one screw and one plate malfunctioned while a surgeon was trying to put in a walking peg.The procedure was done correctly, but when the screw was used it only spun and could not engage.A second screw, however, did engage successfully".Rep verbally reported a 10 min surgical delay, no adverse consequences to the patient.Primary procedure.
 
Additional Manufacturer Narrative
The reported event that volar smartlock distal radius plate, narrow, right,short, 9 holes was alleged of 'no locking effect' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported in ethics hotline case number (b)(4): "on (b)(6) 2018, at least one screw and one plate malfunctioned while a surgeon was trying to put in a walking peg.The procedure was done correctly, but when the screw was used it only spun and could not engage.A second screw, however, did engage successfully".Rep verbally reported a 10 min surgical delay, no adverse consequences to the patient.Primary procedure.".

Brand Name
VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, RIGHT,SHORT, 9 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7600641
Report Number0008031020-2018-00462
Device Sequence Number16660704
Product Code HRS
UDI-Device Identifier07613154345502
UDI-Public07613154345502
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number54-25384
Device Lot Number1000227718
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;